Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 26, 2009, 10:20 PM CDT for Simpson County, Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2009, 10:20 PM CDT (03:20 UTC)
- Expired
- Mar 27, 2009, 12:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 40 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 270320
FFWJAN
MSC127-270515-
/O.NEW.KJAN.FF.W.0018.090327T0320Z-090327T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1020 PM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...
* UNTIL 1215 AM CDT
* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
VERY HEAVY RAIN 6 MILES SOUTHWEST OF SANATORIUM...OR 6 MILES EAST
OF PINOLA...MOVING NORTHEAST AT 10 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN
THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTINVILLE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3206 8993 3206 8966 3192 8965 3177 8978
3177 9007
$$
GARRETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 4:38 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Mar 26, 4:38 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT THU MAR 26 2009
.DISCUSSION...
THE BOUNDARY WAS SLOWLY MOVING NORTH FROM THE COAST. A MCS WAS MOVING
INTO WESTERN LOUISIANA FROM EAST TEXAS AND WILL LIKELY IMPACT THE
SOUTHERN ZONES THIS EVENING. THUNDERSTORMS WERE ALSO DEVELOPING OVER
THE NORTHWEST AS THE SURFACE LOW APPROACHED. FOR A WHILE IT LOOKED
THE NORTHERN ZONES MAY GET DRY SLOTTED AS THE SURFACE LOW SHIFTS
EAST. DEWPOINTS ACROSS NORTH TEXAS WERE IN THE TEENS AND VALUES OVER
OK/AR WERE IN THE 40S AND 50S. 850 WINDS OVER THE ARKLATEX WERE
AROUND 40KTS AND SURFACE WINDS WERE GUSTING ACROSS THE REGION. STILL
UNCERTAIN HOW MUCH ACTIVITY WILL IMPACT THE CWA NORTH OF INTERSTATE
20 AT THIS TIME. MAINTAINED CATEGORICAL POPS TO ACCOUNT FOR RAIN
EXPECTED TO MOVE IN TONIGHT. MODELS SEEM TO AGREE THAT THE BEST
INSTABILITY WILL REMAIN SOUTH TONIGHT...BUT MAINTAINED A CHANCE OF
SEVERE UP TO INTERSTATE 20 THROUGH TONIGHT. THE NORTHWEST ZONES WERE
REMOVED FROM THE FLASH FLOOD WATCH THIS MORNING. AT THIS TIME...IT
LOOKS LIKE THE HEAVY RAIN WILL REMAIN TO THE SOUTH. HOWEVER...A FEW
FLASH FLOOD WARNING ARE POSSIBLE FOR THE ENTIRE AREA. THE NORTHWEST
PORTIONS OF THE AREA RECEIVED ANYWHERE FROM 3 TO 5 INCHES OF RAIN
OVER THE PAST 24 HOURS...SO THERE WILL BE RAPID RUNOFF IF ANY HEAVY
RAIN DEVELOPS. SHOWERS AND THUNDERSTORMS WILL FIRE ALONG THE BOUNDARY
THROUGH TONIGHT...BEFORE THE SURFACE LOW SHIFTS EAST EARLY FRIDAY.
THERE WILL WILL BE A SHORT BREAK IN THE SEVERE STORMS FRIDAY
MORNING...BUT THE NEXT SURFACE LOW MOVES IN FRIDAY AFTERNOON. THE
UPPER JET WILL BE PUSHING INTO THE ARKLATEX. DEWPOINTS ACROSS THE
SOUTHERN HALF OF THE CWA GET BACK UP INTO THE UPPER 60S AND CONTINUE
THROUGH EARLY SATURDAY. INSTABILITY...PW VALUES ALL INCREASE THROUGH
THE AFTERNOON. THE UPPER JET FINALLY MOVES INTO THE DELTA REGION LATE
FRIDAY/EARLY SATURDAY WITH A 120KT SPEED MAX MOVING ACROSS THE CWA.
LOOKS LIKE ANOTHER ROUND OF SEVERE STORMS FRIDAY NIGHT AS THE
DEEPENING SURFACE LOW ALSO SWINGS THROUGH THE DELTA. THE GFS
CONTINUES TO SHOW RAIN BULLS EYES UNDER THE SURFACE LOW. WITH
INCREASING MOISTURE...EXPECTING PERIODS OF HEAVY RAIN SATURDAY NIGHT
ALSO. MANY OF THE RIVERS AND STREAMS ACROSS THE AREA ARE RISING WITH
A FEW CAUSING MINOR FLOODING...ADDITIONAL RAINS WILL LEAD TO MORE
RIVER FLOODING ACROSS THE REGION. FOR TEMPS TRIED TO SHOW TEMPERATURES
FALLING THROUGH THE DAY SATURDAY...LOOKING FOR HIGHS IN THE EARLY
AFTERNOON. OTHERWISE...GENERALLY STUCK CLOSE TO GUIDANCE FOR POPS AND TEMPS.
THE MODELS SHOW THE NEXT BOUNDARY MOVING IN ON MONDAY...BUT THERE WAS
VERY INSTABILITY AVAILABLE. MAINTAINED SMALL RAIN CHANCES FOR MONDAY
AFTERNOON AND EVENING AS THE BOUNDARY MOVES THROUGH. THE BOUNDARY
SEEMS TO STALL AROUND TUESDAY NIGHT AND SLOWLY MOVE NORTH WEDNESDAY.
MORE STRONG STORMS WILL BE POSSIBLE WEDNESDAY. THE GFS SHOWS AN UPPER
WAVE DEVELOPING AND TRACKING ACROSS THE SOUTHEAST PORTIONS OF THE
AREA ALONG THE STALLED SURFACE BOUNDARY. DID NOT MAKE ANY DRAMATIC
CHANGES TO THE EXTENDED. GENERALLY STUCK WITH GUIDANCE.
&&
.AVIATION...CLOUDS HAVE CLEARED ACROSS THE CENTER OF THE AREA THIS
AFTERNOON. SCT-BKN CLOUDS WILL CONTINUE THROUGH THE AFTERNOON.
CEILINGS WERE AROUND 2KFT FOR GLH/GWO/GTR AND AROUND 5KFT FOR
HBG/MEI. SHOWERS AND THUNDERSTORMS WERE MOVING INTO HBG AND WILL
REMAIN NEAR THE AREA THROUGH THE PERIOD. WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED FROM 1Z ONWARD EVERYWHERE EXCEPT
GWO/GLH/GTR. WIDESPREAD ACTIVITY WILL BE MORE LIKELY IN THOSE
LOCATIONS STARTING AFTER 3Z. MVFR-LIFR CONDITIONS WILL PREVAIL AT ALL
SITES FROM 4Z THROUGH THE PERIOD. BRIEF PERIODS OF HEAVY RAIN AND
THUNDERSTORMS MAY LEAD TO IFR CONDITIONS FOR JAN/MEI AND HBG FROM
6-12Z. PATCHY DENSE FOG MAY ALSO DEVELOP ACROSS THE REGION AROUND 12Z
AND CONTINUE THROUGH 15Z...IN ADDITION TO THE ROUNDS OF SHOWERS AND
THUNDERSTORMS EXPECTED THROUGH AT LEAST 6Z SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 62 77 54 60 / 92 74 87 34
MERIDIAN 61 75 62 71 / 87 81 98 57
VICKSBURG 61 76 49 58 / 89 69 76 16
HATTIESBURG 64 77 63 72 / 100 82 98 47
NATCHEZ 65 78 49 58 / 100 65 72 14
GREENVILLE 57 72 47 54 / 88 65 78 15
GREENWOOD 58 73 51 58 / 83 66 87 25
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH LATE
TONIGHT FOR MSZ027>033-036>039-042>066-072>074.
LA...FLASH FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH LATE
TONIGHT FOR LAZ015-016-023>026.
AR...NONE.
&&
7Hazardous weather outlook, Mar 26, 2:33 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT THU MAR 26 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 233 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY ANOTHER ROUND OF HEAVY RAIN AND LOCALLY STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TONIGHT AS THE ACTIVE WEATHER PATTERN ACROSS THE ARKLAMISS REGION CONTINUES. STORMS SWEEPING ACROSS THE AREA LAST NIGHT HAVE PUSHED UNSTABLE AIR TEMPORARILY TOWARD THE GULF COAST...BUT EXPECT BUILDING SOUTHERLY FLOW TO BEGIN TO RETURN MOIST AND UNSTABLE AIR BACK IN FROM THE GULF OF MEXICO THIS AFTERNOON. THE COMBINATION OF A RETURNING WARM FRONT...MOIST AND UNSTABLE SOUTHERLY FLOW FROM THE GULF OF MEXICO...AND ANOTHER UPPER LEVEL DISTURBANCE MOVING THROUGH THE REGION IS EXPECTED TO BRING WIDESPREAD RAIN AND THUNDERSTORMS TO MUCH OF THE REGION TONIGHT. AT THIS TIME IT APPEARS SEVERE WEATHER IS MOST LIKELY TONIGHT SOUTH OF THE INTERSTATE TWENTY CORRIDOR WHERE LEVELS OF INSTABILITY AND WIND SHEAR WILL MAKE ALL MODES OF SEVERE WEATHER POSSIBLE. IN ADDITION...RAINFALL AMOUNTS LOCALLY UP TO 3 INCHES IN THESE AREAS WILL BRING A FLOODING RISK. FURTHER NORTH...LOWER LEVELS OF INSTABILITY WILL MAKE THE POTENTIAL FOR SEVERE WEATHER LOWER...BUT HEAVY RAINFALL OVER ONE INCH IN SOME AREAS WILL STILL BE POSSIBLE. GIVEN THE RECENT HEAVY RAINFALL...THESE AMOUNTS ALSO HAVE POTENTIAL TO CAUSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A MORE POWERFUL STORM SYSTEM WILL BE GATHERING OVER THE ARKLATEX REGION ON FRIDAY AND PUSHING NORTHEAST WITH IMPRESSIVE MOISTURE...INSTABILITY AND WIND SHEAR COMBINING ACROSS OUR REGION FOR AN OUTBREAK OF SEVERE STORMS INCLUDING TORNADOES FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. MOST OF THE AREA WILL BE AT RISK FOR SEVERE STORMS THROUGH THE NIGHT. RESIDENTS SHOULD STAY WEATHER ALERT FOR UPDATES ON THIS DANGEROUS STORM SYSTEM. IN ADDITION TO THE SEVERE WEATHER RISK...RAIN AND THUNDERSTORMS SHOULD BRING LOCALIZED RAIN AMOUNTS OF 1 TO 2 INCHES TO AREAS WHERE THE GROUND IS ALREADY SATURATED. THIS WILL CAUSE ADDITIONAL FLOODING CONCERNS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FROM SATURDAY THROUGH NEXT WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT...AND WILL LIKELY BE NEEDED FRIDAY AFTERNOON AND FRIDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Local storm report, Mar 26, 5:58 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 1 N MADISON 32.47N 90.11W
03/26/2009 MADISON MS NWS EMPLOYEE
AN AREA OF STRAIGHT LINE WIND DAMAGE WAS SURVEYED JUST
NORTH OF THE MADISON CITY LIMITS NEAR THE NORTHERN
ENTRANCE OF THE ASHBROOKE SUBDIVISION, ACROSS CATLETT
ROAD AND ALONG QUAIL RIDGE DRIVE. SEVERAL HARDWOOD AND
SOFTWOOD TREES WERE UPROOTED. NUMEROUS HOMES HAD SHINGLES
MISSING AND ONE HAD A LARGE SECTION OF ALUMINUM ROOFING
TORN OFF. TWO HOMES RECEIVED ROOF DAMAGE FROM UPROOTED
TREES. PATH LENGTH 0.8 MILES, MAX WIDTH 200 YARDS AND MAX
WIND SPEED ESTIMATED AT 70 MPH.
&&
FAIRLYLocal storm report, Mar 26, 6:21 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TORNADO 6 W SOSO 31.75N 89.38W
03/26/2009 F2 JONES MS NWS STORM SURVEY
*** 1 INJ *** RATED EF2 WITH MAX WINDS 125 MPH. MAX WIDTH
WAS 500 YARDS AND LENGTH WAS 9 MILES. TORNADO BEGAN 6.1 W
OF SOSO ALONG MASON CREEK RD. SEVERAL TREES SNAPPED AND
UPROOTED. MINOR ROOF DAMAGE OCCURRED TO A FEW HOMES.
TORNADO CROSSED SUMMERLAND RD WHERE A WELL BUILT HOME
SUFFERED MAJOR DAMAGE AND STORAGE BUILDINGS. A LARGE TREE
UPROOTED AND THROWN A SHORT DISTANCE.
&&
JCULINLocal storm report, Mar 26, 6:22 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM HAIL 1 NE NATCHEZ 31.56N 91.38W
03/25/2009 E0.75 INCH ADAMS MS TRAINED SPOTTER
FIERCE LIGHTNING STRIKES AND SHORT BURST OF HAIL
1059 AM TORNADO 9 S MERIDIAN 32.25N 88.71W
03/25/2009 F1 LAUDERDALE MS NWS STORM SURVEY
TORNADO RATED EF1 WITH ESTIMATED WINDS AT 90-95MPH. PATH
WIDTH WAS 200 YARDS AND PATH LENGTH WAS 5-6 MILES.
TORNADO BEGAN NEAR THE LAUDERDALE-CLARKE COUNTY LINE
ABOUT ONE QUARTER OF A MILE FROM SAM GRAY ROAD. A ROOF
WAS BLOWN OFF A HOUSE...BARN WAS DAMAGED...MULTIPLE TREES
DOWN ALONG THE PATH...TREES DOWN ON A CHURCH.
1100 AM TSTM WND DMG 9 S MERIDIAN 32.25N 88.71W
03/25/2009 LAUDERDALE MS BROADCAST MEDIA
HIGHWAY 145 IS CLOSED TO SOUTH ANDERSON ROAD...ALONG
HIGHWAY 45 NEAR SOUTH ANDERSON ROAD AND LUTHER WALKER
BOTTOM ROAD...AND THEN ALONG VALLEY ROAD ABOUT THE SAME
DISTANCE APPROXIMATELY A HALF MILE NORTH OF THE CLARKE
COUNTY LINE. MULTIPLE TREES HAVE BEEN BLOWN DOWN IN THIS
AREA. POSSIBLE TORNADO.
1100 AM TSTM WND DMG 9 S MERIDIAN 32.25N 88.71W
03/25/2009 LAUDERDALE MS BROADCAST MEDIA
A ROOF WAS BLOWN OFF A HOUSE...A BARN WAS DESTROYED...AND
DAMAGE WAS SUSTAINED TO AN UNSPECIFIED NUMBER OF HOMES.
POSSIBLE TORNADO.
1103 AM TSTM WND DMG 8 SSE MERIDIAN 32.27N 88.66W
03/25/2009 LAUDERDALE MS EMERGENCY MNGR
MULTIPLE TREES BLOWN DOWN AND A CARPORT WAS DAMAGED ON
ZERO ROAD.
1105 AM TSTM WND DMG 4 SSE MERIDIAN 32.33N 88.68W
03/25/2009 LAUDERDALE MS EMERGENCY MNGR
TREES DOWN ON A CHURCH AND ON A SWIMMING POOL
1240 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
03/25/2009 FORREST MS TRAINED SPOTTER
WIDESPREAD 1 TO 3 INCH RAINFALL HAS BEEN REPORTED IN THE
GREATER HATTIESBURG AREA. FLOODING HAS BEEN REPORTED ON
40TH AVENUE NEAR THE POST OFFICE...AT THE INTERSECTION OF
31ST AVENUE AND HARDY STREET...AND AT THE INTERSECTION OF
4TH AVENUE AND HIGHWAY 49.
0110 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
03/25/2009 FORREST MS EMERGENCY MNGR
FLOODING ON INTERSECTIONS OF EDWARDS ST AND BAY STREET,
4TH STREET AND EAGLE WALK, AND HARDY STREET AND HWY 11
0110 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
03/25/2009 FORREST MS EMERGENCY MNGR
3 TO 4 CARS FLOODED WITHIN A MILE OF FORREST GENERAL
HOSPITAL. A POND ALSO OVERFLOWED. FLOODING ALSO OCCURRED
IN THE AREAS OF 38TH AVENUE AT PEARL ST., 30TH AVENUE AT
MAMIE ST., AND 27TH AVENUE AT OFERREL ROAD. A MAN WAS
ALSO TRAPPED IN HIS CAR.
0950 PM TSTM WND DMG 3 SW RAYVILLE 32.44N 91.79W
03/25/2009 RICHLAND LA LAW ENFORCEMENT
THREE TREES DOWN OFF OF HWY 133 NEAR CLEAR LAKE
1022 PM TSTM WND DMG TALLULAH 32.41N 91.19W
03/25/2009 MADISON LA LAW ENFORCEMENT
TREES DOWN JUST WEST OF TALLULAH.
1110 PM TSTM WND DMG ST. JOSEPH 31.92N 91.24W
03/25/2009 TENSAS LA LAW ENFORCEMENT
A TREE REPORTED DOWN. ALSO A ROOF WAS BLOWN OFF OF A
TRAILER IN ST. JOSEPH.
1120 PM TSTM WND DMG 2 S VICKSBURG 32.30N 90.87W
03/25/2009 WARREN MS EMERGENCY MNGR
TREES DOWN ON NILOR ROAD, POWERLINES DOWN ON JEFFERSON
DAVIS ROAD. TREES DOWN ON HOUSE ON WALNUT CIRCLE, POOL
ROAD AND HARRISON STREET IN AND JUST SOUTH OF THE CITY OF
VICKSBURG.
1140 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
03/25/2009 YAZOO MS LAW ENFORCEMENT
TREES DOWN ACROSS RAILROAD TRACK. TRAIN RAN INTO THEM.
1150 PM TSTM WND DMG BENTON 32.83N 90.26W
03/25/2009 YAZOO MS LAW ENFORCEMENT
TREES DOWN BLOCKING OLD BENTON ROAD
1210 AM TSTM WND DMG MCNAIR 31.64N 91.04W
03/26/2009 JEFFERSON MS LAW ENFORCEMENT
TREE DOWN ACROSS MCNAIR ROAD.
1210 AM TSTM WND DMG UTICA 32.10N 90.62W
03/26/2009 HINDS MS EMERGENCY MNGR
TREES DOWN JUST WEST OF UTICA IN THE CAYUGA AREA.
1215 AM TSTM WND DMG CLINTON 32.34N 90.33W
03/26/2009 HINDS MS EMERGENCY MNGR
TREE DOWN BLOCKING NORRELL ROAD IN CLINTON.
1215 AM TSTM WND DMG POCAHONTAS 32.47N 90.29W
03/26/2009 HINDS MS EMERGENCY MNGR
TREE DOWN BLOCKING THE ROAD AT GREENS CROSSING AND
HIGHWAY 49.
1215 AM TSTM WND DMG 1 S POCAHONTAS 32.46N 90.29W
03/26/2009 HINDS MS EMERGENCY MNGR
TREES AND POWERLINES DOWN ON RATLIFF ROAD ABOUT ONE MILE
SOUTH OF POCAHONTAS.
1217 AM TORNADO ANNANDALE 32.51N 90.19W
03/26/2009 MADISON MS EMERGENCY MNGR
UPDATED REPORT. EXTENSIVE TREE AND POWERLINE DAMAGE FROM
SOUTHWEST MADISON COUNTY UP TO NEAR GLUCKSTADT. TWO HOMES
SUFFERED SIGNIFICANT ROOF DAMAGE...ONE IN ASHBROOKE
SUBDIVISION AND THE OTHER ON BUCKEYE DRIVE NEAR
GLUCKSTADT. CURRENTLY BEING SURVEYED.
1219 AM TSTM WND DMG 5 WNW MADISON 32.48N 90.19W
03/26/2009 MADISON MS EMERGENCY MNGR
MADISON COUNTY EMA CONFIRMS THAT THREE HOMES IN CHERRY
HILL SUBDIVISION SUFFERED MAJOR DAMAGE. NO INJURIES
REPORTED. POSSIBLE TORNADO.
1220 AM TSTM WND DMG 1 N MADISON 32.47N 90.11W
03/26/2009 MADISON MS NWS EMPLOYEE
AN AREA OF STRAIGHT LINE WIND DAMAGE WAS SURVEYED JUST
NORTH OF THE MADISON CITY LIMITS NEAR THE NORTHERN
ENTRANCE OF THE ASHBROOKE SUBDIVISION, ACROSS CATLETT
ROAD AND ALONG QUAIL RIDGE DRIVE. SEVERAL HARDWOOD AND
SOFTWOOD TREES WERE UPROOTED. NUMEROUS HOMES HAD SHINGLES
MISSING AND ONE HAD A LARGE SECTION OF ALUMINUM ROOFING
TORN OFF. TWO HOMES RECEIVED ROOF DAMAGE FROM UPROOTED
TREES. PATH LENGTH 0.8 MILES, MAX WIDTH 200 YARDS AND MAX
WIND SPEED ESTIMATED AT 70 MPH.
1240 AM TSTM WND DMG 4 W HAZLEHURST 31.86N 90.46W
03/26/2009 COPIAH MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALONG HIGHWAY 28 W.
1240 AM HAIL HESTERVILLE 33.16N 89.65W
03/26/2009 E0.50 INCH ATTALA MS EMERGENCY MNGR
DIME SIZED HAIL AND WIND GUSTS OF 40 TO 50 MPH REPORTED
IN THE CITY.
1255 AM TSTM WND DMG BUDE 31.46N 90.85W
03/26/2009 FRANKLIN MS LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 98 ACROSS THE COUNTY.
0115 AM TSTM WND DMG WEST LINCOLN 31.49N 90.57W
03/26/2009 LINCOLN MS EMERGENCY MNGR
SEVERAL ROADS IN A 7 TO 8 MILE STIP HAVE TREES DOWN.
JACKSON LIBERTY ROAD IN WEST LINCOLN, HIGHWAY 51 AND
STONEYBROOK. TREES ARE DOWN ON 2 HOUSES ON PRICEDALE ROAD
AND THE ROAD IS BLOCKED FOR ABOUT A QUARTER OF A MILE.
0120 AM TSTM WND DMG 2 S BROOKHAVEN 31.55N 90.45W
03/26/2009 LINCOLN MS EMERGENCY MNGR
ROADS BLOCKED WITH TREES, TREES ON HOUSES, POWERLINES,
CHICKEN HOUSES. 1000-2000 CUSTOMERS WITHOUT POWER IN THE
AREA FROM THE HOGG CHAIN COMMUNITY ON SPRINGFIELD ROAD
AND INTERSTATE 55 NORTHEAST TO THE INTERSECTION OF WARREN
ROAD AND EAST LINCOLN ROAD.
0130 AM TSTM WND DMG MONTICELLO 31.55N 90.11W
03/26/2009 LAWRENCE MS EMERGENCY MNGR
WIDESPREAD TREE AND POWERLINE DAMAGE ACROSS LAWRENCE
COUNTY.
0137 AM TORNADO MAGEE 31.87N 89.73W
03/26/2009 F3 SIMPSON MS NWS STORM SURVEY
*** 25 INJ *** AN EF3 TORNADO TRACKED 16 MILES IN SIMPSON
COUNTY AND 1.5 MILES IN SMITH COUNTY. MAX WIDTH 500 YARDS
AND MAX WINDS 150 MPH. 60 HOMES WERE DAMAGED OR
DESTROYED...A CHURCH WAS DESTROYED...NUMEROUS TREES WERE
SNAPPED AND UPROOTED AND A RADIO TOWER WAS SNAPPED.
0140 AM TORNADO 5 WSW MAGEE 31.84N 89.81W
03/26/2009 F3 SIMPSON MS NWS STORM SURVEY
EXTENSIVE TORNADO DAMAGE STARTED NEAR THE INTERSECTION OF
HWY 28 AND RILEY ROAD. MOVED ENE ALONG HWY 28 AND PASSED
THROUGH THE NORTH SIDE OF THE CITY OF MAGEE. TORNADO
APPEARS TO HAVE CONTINUED FROM THERE ENE TO THE SMITH
COUNTY LINE. DOZENS OF HOMES HAVE BEEN DAMAGED OR
DESTROYED. NUMEROUS INJURIES HAVE OCCURRED...SOME
SERIOUS...AND AN UNKNOWN NUMBER OF PEOPLE ARE REPORTED
MISSING. NWS SURVEY TEAM REPORTS EF-3 DAMAGE. TEAM IS
STILL SURVEYING DAMAGE.
0140 AM TORNADO 5 WSW MAGEE 31.84N 89.81W
03/26/2009 SIMPSON MS EMERGENCY MNGR
PAPER RECORDS FROM A CHURCH IN MAGEE AND OTHER SMALL
DEBRIS FROM MAGEE INCLUDING A FUEL CAN WERE DISCOVERED BY
EMERGENCY CREWS WORKING AT THE DAMAGE SCENE ON THE NEWTON
COUNTY LINE NEAR GARLANDVILLE.
0146 AM TORNADO MAGEE 31.87N 89.73W
03/26/2009 SIMPSON MS LAW ENFORCEMENT
MAJOR DAMAGE REPORTED ON THE NORTH SIDE OF MAGEE.
INJURIES REPORTED...EXTENT AND NUMBER UNKNOWN AT THIS
TIME. REPORTED BY MAGEE PD.
0158 AM TSTM WND DMG PRENTISS 31.60N 89.87W
03/26/2009 JEFFERSON DAVIS MS LAW ENFORCEMENT
POWERLINES DOWN ON J.E. JOHNSON ROAD IN PRENTISS.
0200 AM TSTM WND DMG 7 N PRENTISS 31.70N 89.87W
03/26/2009 JEFFERSON DAVIS MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN
0200 AM TSTM WND DMG PROSPECT 32.55N 89.27W
03/26/2009 NEWTON MS EMERGENCY MNGR
TREES DOWN ON PROSPECT CEDAR ROAD
0201 AM TSTM WND DMG 5 W RALEIGH 32.03N 89.61W
03/26/2009 SMITH MS EMERGENCY MNGR
MEMA AREA COORDINATOR REPORTS THAT HER CARPORT WAS BLOWN
AWAY.
0230 AM FLASH FLOOD 3 E NEW HEBRON 31.73N 89.93W
03/26/2009 JEFFERSON DAVIS MS EMERGENCY MNGR
SOME ROADS AND BRIDGES REPORTED UNDERWATER IN PORTIONS OF
NORTHWEST JEFFERSON DAVIS COUNTY.
0231 AM TORNADO 1 ESE MONTROSE 32.12N 89.22W
03/26/2009 F1 JASPER MS NWS STORM SURVEY
THE TORNADO STARTED JUST OFF CR 20 ABOUT 1 MILES ESE OF
MONTROSE. SEVERAL TREES WERE SNAPPED AND UPROOTED.
SUBSTANTIAL DAMAGE OCCURRED ALONG CR 2414, 4 HOMES
HEAVILY DAMAGED. NUMEROUS TREES SNAPPED AND UPROOTED WITH
2 LARGE TREES DOWN THROUGH A MOBILE HOME. THE TORNADO
CROSSED HWY 503 AND DESTROYED AN OLD CHURCH BUILDING.
NUMEROUS TREES AND POWERLINES DOWN ALONG TORNADO PATH.
MAX PATH WIDTH WAS 500 YDS. PATH ENDED 5 S CHUNKY. RATED
EF1 WITH MAX WINDS 110 MPH. 17 MILE TRACK LENGTH.
0237 AM TORNADO 4 ENE MONTROSE 32.14N 89.17W
03/26/2009 JASPER MS EMERGENCY MNGR
*** 1 INJ *** PATH OF APPARENT TORNADO DAMAGE OVER
NORTHEAST JASPER COUNTY. FOUR HOMES WITH SIGNIFICANT ROOF
DAMAGE. PATH OF EXTENSIVE TREE DAMAGE. ROADS WHERE DAMAGE
OCCURRED INCLUDE CR 2414 AND HWY 503. DAMAGE EXTENDED AT
LEAST TO THE NEWTON COUNTY LINE JUST NORTHEAST OF
GARLANDVILLE. AT LEAST ONE INJURY.
0239 AM TSTM WND DMG 1 NE GARLANDVILLE 32.23N 89.11W
03/26/2009 JASPER MS EMERGENCY MNGR
A HOME HAS SIGNIFICANT ROOF DAMAGE IN THE FELLOWSHIP
COMMUNITY.
0243 AM TORNADO 6 W SOSO 31.75N 89.38W
03/26/2009 F2 JONES MS NWS STORM SURVEY
*** 1 INJ *** RATED EF2 WITH MAX WINDS 125 MPH. MAX WIDTH
WAS 500 YARDS AND LENGTH WAS 9 MILES. TORNADO BEGAN 6.1 W
OF SOSO ALONG MASON CREEK RD. SEVERAL TREES SNAPPED AND
UPROOTED. MINOR ROOF DAMAGE OCCURRED TO A FEW HOMES.
TORNADO CROSSED SUMMERLAND RD WHERE A WELL BUILT HOME
SUFFERED MAJOR DAMAGE AND STORAGE BUILDINGS. A LARGE TREE
UPROOTED AND THROWN A SHORT DISTANCE.
0243 AM TORNADO 11 SW STRINGER 31.75N 89.39W
03/26/2009 JONES MS EMERGENCY MNGR
PATH OF LIKELY TORNADO DAMAGE OVER NORTHWEST JONES
COUNTY. EXTENSIVE TREE AND POWERLINE DAMAGE...ROOFS OFF
OF SEVERAL HOMES. DAMAGE INCLUDES AREAS ON SUMMERLAND
ROAD AND HWY 28.
0245 AM TORNADO 10 W LAUREL 31.69N 89.31W
03/26/2009 JONES MS EMERGENCY MNGR
TRAILER DAMAGED AND TRAPPED A PERSON.
0245 AM TORNADO 10 W LAUREL 31.69N 89.31W
03/26/2009 JONES MS EMERGENCY MNGR
ROOF OFF OF ONE HOUSE AND DAMAGE TO VEHICLES. POWERLINES
AND TREES DOWN ALONG SUMMERLAND ROAD IN HEBRON. POSSIBLE
TORNADO.
0300 AM TSTM WND DMG 4 SE GARLANDVILLE 32.18N 89.07W
03/26/2009 JASPER MS EMERGENCY MNGR
TWO HOMES HAVE SIGNIFICANT ROOF DAMAGE.
0320 AM TSTM WND DMG 1 N INCREASE 32.27N 88.56W
03/26/2009 LAUDERDALE MS NWS EMPLOYEE
ROOF WAS PEELED OFF OF A MOBILE HOME ON
VIMVILLE-CAUSEYVILLE ROAD. SEVERAL TREES WERE REPORTED
DOWN ACROSS SOUTHERN LAUDERDALE COUNTY.
&&
JCULINLocal storm report, Mar 26, 9:04 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
904 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM TORNADO 1 ESE MONTROSE 32.12N 89.22W
03/26/2009 F1 JASPER MS NWS STORM SURVEY
*** 1 INJ *** THE TORNADO STARTED JUST OFF CR 20 ABOUT 1
MILES ESE OF MONTROSE. SEVERAL TREES WERE SNAPPED AND
UPROOTED. SUBSTANTIAL DAMAGE OCCURRED ALONG CR 2414, 4
HOMES HEAVILY DAMAGED, ONE PERSON WAS TRAPPED AND
INJURED. NUMEROUS TREES SNAPPED AND UPROOTED WITH 2 LARGE
TREES DOWN THROUGH A MOBILE HOME. THE TORNADO CROSSED HWY
503 AND DESTROYED AN OLD CHURCH BUILDING. NUMEROUS TREES
AND POWERLINES DOWN ALONG TORNADO PATH. MAX PATH WIDTH
WAS 500 YDS. PATH ENDED 5 S CHUNKY. RATED EF1 WITH MAX
WINDS 110 MPH.
&&
JCULINLocal storm report, Mar 26, 9:44 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
944 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL SW RAYMOND 32.26N 90.42W
03/26/2009 E0.50 INCH HINDS MS LAW ENFORCEMENT
HAIL REPORTED AT DRY GROVE ROAD AND HIGHWAY 18.
&&
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 17 min |
| Mar 26, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 25 min |
| Mar 26, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 32 min |
| Mar 26, 8:54 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Mar 26, 9:32 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 13 min |
| Mar 26, 10:25 PM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more | 6 hr |
| Mar 27, 3:53 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 26 hr |
| Mar 27, 9:55 AM CDT | River Flood Warning | JAN | Jones | 5 days |
| Mar 27, 10:13 AM CDT | River Flood Warning | JAN | Simpson | 4 days |
| Mar 27, 3:03 PM CDT | River Flood Warning | JAN | Marion | 10 days |
| Mar 27, 6:01 PM CDT | Tornado Warning | JAN | Adams | 31 min |
| Mar 27, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 67 min |
| Mar 27, 6:23 PM CDT | Tornado Warning | JAN | Adams, Jefferson | 52 min |
| Mar 27, 6:45 PM CDT | Tornado Warning | JAN | Franklin, Jefferson | 60 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.